Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Universal Loeb-measurability of sets and of the standard part map with applications

Authors: D. Landers and L. Rogge
Journal: Trans. Amer. Math. Soc. 304 (1987), 229-243
MSC: Primary 28E05; Secondary 03H05
MathSciNet review: 906814
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this paper that for $ K$-saturated models many important external sets of nonstandard analysis--such as monadic sets or the set of all near-standard points or all pre-near-standard points or all compact points--are universally Loeb-measurable, i.e. Loeb-measurable with respect to every internal content. We furthermore obtain universal Loeb-measurability of the standard part map for topological spaces which are not covered by previous results in this direction.

Moreover, the standard part map can be used as a measure preserving transformation for all $ \tau $-smooth measures, and not only for Radon-measures as known up to now.

Applications of our results lead to simple new proofs for theorems of classical measure theory. We obtain e.g. the extension of $ \tau $-smooth Baire-measures to $ \tau $-smooth Borel-measures, the decomposition theorems for $ \tau $-smooth Baire-measures and $ \tau $-smooth Borel-measures and Kakutani's theorem for product measures.

References [Enhancements On Off] (What's this?)

  • [1] S. Albeverio, J. E. Fenstad, R. Høegh-Krohn, and T. Lindstrøm, Nonstandard methods in stochastic analysis and mathematical physics, Academic Press, New York, 1986. MR 859372 (88f:03061)
  • [2] Robert M. Anderson, Star-finite representations of measure spaces, Trans. Amer. Math. Soc. 271 (1982), 667-687. MR 654856 (83m:03077)
  • [3] Robert M. Anderson and Salim Rashid, A nonstandard characterization of weak convergence, Proc. Amer. Math. Soc. 69 (1978), 327-332. MR 0480925 (58:1073)
  • [4] Nigel J. Cutland, Nonstandard measure theory and its applications, Bull. London Math. Soc. 15 (1983), 525-589. MR 720746 (85b:28001)
  • [5] C. Ward Henson, Analytic sets, Baire sets and the standard part map, Canad. J. Math. 31 (1979), 663-672. MR 536371 (80i:28019)
  • [6] J. D. Knowles, Measures on topological spaces, Proc. London Math. Soc. (3) 17 (1967), 139-156. MR 0204602 (34:4441)
  • [7] Peter A. Loeb, Conversion from nonstandard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc. 211 (1975), 113-122. MR 0390154 (52:10980)
  • [8] -, Weak limits of measures and the standard part map, Proc. Amer. Math. Soc. 77 (1979), 128-135. MR 539645 (80i:28020)
  • [9] -, An introduction to nonstandard analysis and hyperfinite probability theory, Probabilistic Analysis and Related Topics, vol. 2 (A. T. Bharucha-Reid, ed.), Academic Press, New York, 1979, pp. 105-142. MR 556677 (80j:60001)
  • [10] -, Measure spaces in nonstandard models underlying standard stochastic processes, Proc. Internat. Congr. Math., Warzaw, 1983.
  • [11] -, A functional approach to nonstandard measure theory, Conference on Modern Analysis and Probability (Beals et al., eds), Amer. Math. Soc., Providence, R.I., 1984. MR 737406 (86b:28026)
  • [12] W. A. J. Luxemburg, A general theory of monads, Applications of Model Theory to Algebra, Analysis, and Probability (W. A. J. Luxemburg, ed.), Holt, Rinehart and Winston, New York, 1969, pp. 18-86. MR 0244931 (39:6244)
  • [13] A. Saponakis and M. Sion, On generation of Radon-like measures, Lecture Notes in Math., vol. 1033, Springer-Verlag, Berlin and New York, 1983, pp. 283-294. MR 729544 (85g:28005)
  • [14] K. D. Stroyan and W. A. J. Luxemburg, Introduction to the theory of infinitesimals, Academic Press, New York, 1976. MR 0491163 (58:10429)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28E05, 03H05

Retrieve articles in all journals with MSC: 28E05, 03H05

Additional Information

Keywords: Loeb-measures, Baire- and Borel-measures, representation and extension of measures, $ K$-saturated models
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society